• Jumping out of my skin with my thyroid

    Asked by Terri on Sunday, November 8, 2020

    Jumping out of my skin with my thyroid

    I just had my thyroid removed due to cancer and just started Synthroid. I feel crazy!! anybody have advice with this

    7 Answers from the Community

    7 answers
    • Bug's Avatar
      Bug

      I know two people who have had thyroid cancer. Both said it took some trial and error with the medication dosage but they did get it right after a while. Hang in there. (Easy for me to say, I know.)

      22 days ago
    • Bug's Avatar
      Bug

      BTW, for one friend it took about six weeks for his doctor to work out the proper dosage.

      Have you told your doctor how you're feeling?

      22 days ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I didn't have thyroid cancer, but Opdivo messed up my thyroid. What Bug says about it taking awhile to get the dosage right is exactly what I experienced. They may well not have your dosage right yet ... like she suggested, I would contact the doctor.

      21 days ago
    • Terri's Avatar
      Terri

      I followed up with my endocrinologist and she said that in 6 weeks they will reassess my dosage. It is just over a week from my surgery. Cancer on both sides of my thyroid. Glad it wasn't my melanoma!!!

      20 days ago
    • Terri's Avatar
      Terri

      I followed up with my endocrinologist and she said that in 6 weeks they will reassess my dosage. It is just over a week from my surgery. Cancer on both sides of my thyroid. Glad it wasn't my melanoma!!!

      20 days ago
    • legaljen1969's Avatar
      legaljen1969

      Sounds definitely like a dosage issue. I have had hypothyroidism since I was a small child. It doesn't seem to be common to have a lifelong thyroid issue, but I guess I had to do SOMETHING in this world to be different. LOL
      Anyhow, I don't know specifically what you mean about "feeling crazy" but being more emotional than usual is often one of my signs that I need to get my thyroid levels checked. It sounds like your endocrinologist is on top of things and hopefully you be rechecked promptly at six weeks. Maybe they are just waiting to see how the current dosage pans out. That said, if you get where you feel any way that you are not comfortable, be your own advocate and insist on having your levels tested sooner.
      Being under care of an endocrinologist should definitely help you stay on top of this. We all have to be our own advocate at times. Remember, it is called the "practice" of medicine for a reason. Doctors are not gods nor do they know everything. We know our bodies best and we know when something feels "off." I am terrible about letting myself second guess my instincts, but with my thyroid- since I am so used to my primary care doctors not believing me, I am all over them about testing. And I will say I probably have a 90% track record of being right.

      20 days ago
    • Terri's Avatar
      Terri

      Thank you for the great advice

      19 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.